Alert archive / Louisiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 153, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 14, 2019, 1:04 PM CDT for Saint Helena Parish, Tangipahoa Parish, Louisiana; Amite County, Pike County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2019, 1:04 PM CDT (18:04 UTC)
- Expired
- Jul 14, 2019, 1:45 PM CDT
- In force
- 41 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Saint Helena Parish, LA, Tangipahoa Parish, LA, Amite County, MS, Pike County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 9:45 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2565 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 12:38 PM CDT, 26 minutes earlier.
Area forecast discussion, Jul 14, 12:38 PM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1238 PM CDT Sun Jul 14 2019
.AVIATION...Prevailing MVFR conditions are expected at the
majority of the terminals through the entire forecast period.
Occasional periods of IFR visibilities will accompany passing
heavier rain showers through 12z, but the overall duration of
these impacts will be too limited to include in the forecast. 32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 83 73 90 / 90 70 30 40
BTR 74 84 75 90 / 90 70 30 40
ASD 74 87 75 90 / 80 60 30 40
MSY 77 88 78 89 / 80 50 30 40
GPT 75 87 75 89 / 80 50 30 30
PQL 74 88 75 89 / 80 50 30 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until 7 PM CDT this evening for LAZ034>037-039-
040-046>050-056>072.
Coastal Flood Advisory until 4 PM CDT this afternoon for LAZ040-
050-058-060>062-064-066>070-072.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ550-552-
570-572.
MS...Flash Flood Watch until 7 PM CDT this evening for MSZ068>071-077-
080>082.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ552-570-
572.
&&Hazardous weather outlook, Jul 14, 2:59 AM CDT, 10 hours 5 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 259 AM CDT Sun Jul 14 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-142000- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 259 AM CDT Sun Jul 14 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight A Flash Flood Watch remains in effect for the entire outlook area through this evening, and may be extended in time for portions of the area into tonight. Bands of tropical showers and storms at times will be capable of producing torrential rainfall, gusty winds 35 to 50 mph and occasional lightning. Flash flooding may result under these bands. There is a marginal risk of severe thunderstorms today and tonight. The primary concern will be brief, weak tornadoes within the bands of rain. Waterspouts in the near shore waters may move ashore in the coastal areas before dissipating. A Coastal Flood Advisory is in effect for minor and slowly improving coastal flooding along the Louisiana coast and tidal lakes today. Abnormally high tides 1 to less than 3 feet above normal will be common this morning, but improving after high tide this afternoon. A Small Craft Advisory is in effect for the coastal waters and tidal lakes through 7 am CDT this morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday There will still be a threat of heavy rainfall from lingering rain bands Monday. The outlook area should transition to a more typical summer pattern of daily scattered afternoon thunderstorms Tuesday through Saturday. Depending on short-term rainfall trends, several area rivers and streams may be in flood. Refer to the latest river flood statements for more details. .SPOTTER INFORMATION STATEMENT... Spotter activation is still requested for flash flood monitoring today. 24/RR
In the hours before
Local storm report, Jul 14, 8:40 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
840 AM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 AM TORNADO 4 NNE WATSON 30.63N 90.93W
07/14/2019 LIVINGSTON LA LAW ENFORCEMENT
LIKELY TORNADO DAMAGE ALONG SIMS ROAD NORTH OF WATSON.
&&
CBANNANLocal storm report, Jul 14, 8:50 AM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
850 AM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM TORNADO 1 NNE WATSON 30.59N 90.95W
07/14/2019 LIVINGSTON LA LAW ENFORCEMENT
LIKELY TORNADO DAMAGE ALONG FORE RD...LA HWY 1022...POWER
LINES DOWN AND LAW ENFORCEMENT ON SITE.
&&
CBANNANLocal storm report, Jul 14, 11:13 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1113 AM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 AM TORNADO 8 ESE BATON ROUGE 30.40N 91.00W
07/14/2019 EAST BATON ROUGE LA BROADCAST MEDIA
MULTIPLE REPORTS OF DAMAGE AROUND ANTIOCH AND TIGER BEND
ROADS. EYEWITNESS REPORTS OF ROTATION AS WELL. LIKELY
TORNADO.
&&
CBANNANLocal storm report, Jul 14, 11:38 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1138 AM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 AM TORNADO 1 W WATSON 30.58N 90.97W
07/14/2019 LIVINGSTON LA BROADCAST MEDIA
A FEW TREES DOWN ALONG BEND ROAD IN WATSON. LIKELY
TORNADO.
&&
CBANNANLocal storm report, Jul 14, 12:11 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1211 PM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 AM TSTM WND DMG ZACHARY 30.66N 91.15W
07/14/2019 EAST BATON ROUGE LA PUBLIC
A FEW TREES DOWN IN ZACHARY.
&&
CBANNANThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:14 PM CDT | Special Weather Statement | LIX | Jefferson, Orleans | 61 min |
| Jul 13, 7:36 PM CDT | Tornado Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 24 min |
| Jul 13, 7:39 PM CDT | Tornado Warning | LIX | Jefferson, Plaquemines | 36 min |
| Jul 13, 7:45 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 2 hr |
| Jul 13, 8:00 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 94 min |
| Jul 13, 8:18 PM CDT | Tornado Warning | LIX | Orleans, Saint Bernard | 27 min |
| Jul 13, 8:22 PM CDT | Tornado Warning | LIX | Washington | 23 min |
| Jul 13, 8:29 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 2 hr |
| Jul 14, 7:54 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 36 min |
| Jul 14, 7:57 AM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston, Saint Helena | 33 min |
| Jul 14, 8:40 AM CDT | Tornado Warning | LIX | Saint Helena, Tangipahoa | 35 min |
| Jul 14, 8:55 AM CDT | Tornado Warning | LIX | East Feliciana | 20 min |
| Jul 14, 9:08 AM CDT | Tornado Warning | LIX | Livingston | 22 min |
| Jul 14, 9:25 AM CDT | Areal Flood Advisory | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 2 hr |
| Jul 14, 9:32 AM CDT | Tornado Warning | LIX | Livingston | 13 min |
| Jul 14, 9:45 AM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa | 30 min |
| Jul 14, 9:58 AM CDT | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 47 min |
| Jul 14, 10:07 AM CDT | Tornado Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston | 23 min |
| Jul 14, 10:12 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, West Baton Rouge | 48 min |
| Jul 14, 10:17 AM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana | 13 min |
| Jul 14, 10:27 AM CDT | Special Marine Warning | LIX | 63 min | |
| Jul 14, 10:27 AM CDT | Tornado Warning | LIX | Ascension, East Baton Rouge, Livingston | 33 min |
| Jul 14, 10:29 AM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 16 min |
| Jul 14, 10:35 AM CDT | Small Craft Advisory | LIX | 8 hr | |
| Jul 14, 10:38 AM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, West Baton Rouge | 112 min |
| Jul 14, 10:52 AM CDT | Severe Thunderstorm Warning | LIX | Saint Charles | 23 min |
| Jul 14, 10:53 AM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 37 min |
| Jul 14, 11:04 AM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston | 26 min |
| Jul 14, 11:21 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 39 min |
| Jul 14, 11:35 AM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena | 40 min |
| Jul 14, 12:28 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 32 min |
| Jul 14, 12:32 PM CDT | Tornado Warning | LIX | Saint Helena | 13 min |
| Jul 14, 12:35 PM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, Saint Helena | 3 hr |
| Jul 14, 1:55 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 2 hr |
| Jul 14, 3:32 PM CDT | Flash Flood Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, Saint Helena and 1 more | 3 hr |
| Jul 14, 5:16 PM CDT | Special Weather Statement | LIX | Ascension | 29 min |
| Jul 14, 5:57 PM CDT | Special Weather Statement | LIX | Saint James | 33 min |
| Jul 14, 6:22 PM CDT | Special Weather Statement | LIX | Saint Helena | 38 min |
| Jul 13, 9:20 PM CDT | Tornado Warning | LIX | Pearl River | 25 min |
| Jul 14, 9:15 AM CDT | Tornado Warning | LIX | Amite | 30 min |
| Jul 14, 3:49 PM CDT | Areal Flood Advisory | LIX | Hancock, Harrison, Pearl River | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2019Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.